Alert archive / Pennsylvania / Special Weather Statements in 2013
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 8, 2013, 6:21 AM EDT for Potter County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 6:21 AM EDT (10:21 UTC)
- Expired
- Aug 8, 2013, 7:15 AM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
County Potter County, PA
The radar
The State College radar (KCCX), 80 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 10.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
842
WWUS81 KCTP 081021
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 AM EDT THU AUG 8 2013
PAZ005-006-010-011-037-081115-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-TIOGA PA-
621 AM EDT THU AUG 8 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CAMERON...
NORTHERN ELK...NORTHWESTERN TIOGA...POTTER AND SOUTHEASTERN MCKEAN
COUNTIES...
AT 616 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GENESEE TO NORWICH TO LYNCH...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT WILCOX...
ULYSSES...JOHNSONBURG...EAST BRANCH DAM...LYMAN RUN STATE PARK AND
CHERRY SPRINGS STATE PARK.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI DENTON SKI AREA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 219...STATE ROAD 120...STATE ROAD 255...STATE ROAD 449.
LAT...LON 4166 7761 4147 7783 4148 7799 4144 7799
4149 7897 4156 7896 4166 7852 4201 7791
4200 7701
$$
FORECASTER: MARTINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 5:39 AM EDT, 42 minutes earlier.
Area forecast discussion, Aug 8, 5:39 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 539 AM EDT THU AUG 8 2013 .SYNOPSIS... AN ACTIVE AND UNSETTLED WEATHER PATTERN WILL PERSIST ACROSS CENTRAL PENNSYLVANIA INTO THIS WEEKEND...AS A FRONTAL SYSTEM EXTENDING FROM THE OHIO VALLEY TO THE GREAT LAKES SLOWLY CROSSES THE REGION AND EVENTUALLY STALLS NEAR THE MASON DIXON LINE. A GRADUAL WARMING TREND TO NEAR NORMAL TEMPERATURES IS EXPECTED THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 850 MB THERMAL RIDGE LIES ACROSS CENTRAL PA...AHEAD OF NEARLY STATIONARY SFC FRONT EXTENDING FROM THE EASTERN GLAKS THROUGH CENTRAL OHIO THIS MORNING. SLOWLY DEPARTING SHORTWAVE OVER ONTARIO IS MAINTAINING A CLUSTER OF CONVECTION OVER THE FINGERLAKES WHICH MAY BRUSH MY NORTHERN TIER COUNTIES THIS MORNING. OTHERWISE A LULL IN THE ACTIVITY SHOULD PERSIST THROUGH MID MORNING BEFORE AN UPTICK IN DIURNAL ACTIVITY EVOLVES. MAIN CONCERN FOR TODAY IS LOCAL HEAVY RAINFALL POTENTIAL...AND CONSENSUS AMONG OFFICES IS THAT FLOODING THREAT IS NOT STRONG ENOUGH TO GARNER FFA...BUT HAVE MENTIONED ISOLATED POTENTIAL IN HWO. CENTRAL PA IS IN THE SEE TEXT AREAS FOR BOTH EXCESSIVE RAINFALL AND SEVERE WEATHER THIS AFTERNOON AND EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... PW SURGE ALONG FRONTAL BOUNDARY MAXIMIZES LATE THIS AFTERNOON AND EVENING OVER CENTRAL PA...AND WE'LL BE LOOKING AT WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY DOWNPOURS. FLASH FLOOD GUIDANCE IS RELATIVELY HIGH GIVEN RECENT DRYNESS...SO FLOOD PROBLEMS SHOULD BE LIMITED TO SLOW MOVING CLUSTERS OR TRAINING CELLS. ISOLATED SEVERE ALSO CANNOT BE RULED OUT. THE ANOMALOUS PW PLUME IS SLOWER TO BE NUDGED EASTWARD IN MOST RECENT GUIDANCE...WITH GFS INDICATING 2"+ LINGERING ACROSS EASTERN HALF OF CENTRAL PA BY 12Z FRI. INDEED...THE THREAT OF LOCALLY HEAVY RAINFALL MAY PERSIST FOR MUCH OF TONIGHT AS THE SFC FRONT WILL EXTEND FROM THE FINGERLAKES SOUTHWARD TO THE LAUREL HIGHLANDS BISECTING THE COMMONWEALTH BY 12Z FRI. HIGHEST POPS FOR FRIDAY WILL CORRESPOND WITH THESE HIGHER PWS...WHICH ONLY SLOWLY DECREASE BY 00Z SAT AS THE UPPER FLOW GRADUALLY BACKS THROUGHOUT THE DAY GRADUALLY ADVECTING DRIER AIR INTO CENTRAL PA. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... PERSISTENT SOUTHWEST TO WEST-SOUTHWESTERLY FLOW ALOFT LOOKS TO PERSIST THROUGH THE LONG TERM PERIOD ON THE SOUTHERN EDGE OF AN UPPER LOW OVER HUDSON BAY. SEVERAL PRONOUNCED SHORTWAVES ROTATING AROUND THE UPPER LOW WILL SUPPORT SEVERAL FRONTS MOVING FROM THE GREAT LAKES EAST INTO THE NORTHEAST. AIR FLOW AHEAD OF THE FRONT WILL KEEP THE REGION IN A MOIST AIR FLOW AT LEAST INTO THE WEEKEND...OR UNTIL THE MAIN FRONTAL BOUNDARY PUSHES THROUGH. ATTEMPTS IN RECENT DAYS FOR THE FRONTS/MOISTURE TO BE PUSHED EASTWARD BY OR THROUGH THE WEEKEND CONTINUE TO BE SLOWED BY THE LATEST MODEL RUNS. HAVE THUS LEANED PESSIMISTIC AND KEPT GENERALLY LOW CHANCE OF SHOWERS ACROSS SRN SECTION NOT ONLY THROUGH THE WEEKEND BUT INTO NEXT WEEK AS A FRONT A BOUNDARY LOOKS TO LAY TO THE SOUTH OF PA WITH THE POTENTIAL FOR WAVES OF LOW PRESSURE TO RUN ALONG IT. && .AVIATION /10Z THURSDAY THROUGH MONDAY/... SOME ADJUSTMENTS MADE TO 09Z PACKAGE. SOME FOG NOW AND THEN... BUT NOT WIDESPREAD. MAIN ISSUE IS AREA OF SHOWERS AND ISOLATED STORMS ACROSS THE NW PART OF THE STATE. ANYWAY...EXPECT LOWER CLDS AND FOG TO BURN OFF BY 16Z. VERY HUMID AIR FCST FOR MDT AND LNS. WILL HAVE TO WATCH FOR MORE SHOWERS AND STORMS AFTER ABOUT 16Z. COLD FRONT SLOW TO MOVE THROUGH THE AREA. WAVE LIKELY TO FORM ON FRONT LATE SATURDAY INTO EARLY SUNDAY. FAR SE AREAS MAY BE SLOW TO CLEAR...WITH A RISK OF SOME SHOWERS AND STORMS. OUTLOOK... FRI...GENERALLY MVFR WITH PERIODS OF SHOWERS/TSTMS. SAT...VFR AND MVFR...WITH A CHC OF SHOWERS...MAINLY SE AREAS. SUN-MON...RETURN TO MAINLY VFR...BUT WITH POSSIBLE AM FOG. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS/DEVOIR/RXR NEAR TERM...DEVOIR/RXR SHORT TERM...ROSS/DEVOIR LONG TERM...DEVOIR/GARTNER AVIATION...MARTIN
Hazardous weather outlook, Aug 8, 3:43 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 AM EDT THU AUG 8 2013 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-090745- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 343 AM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A SLOW MOVING COLD FRONT WILL REMAIN DRAPED OVER NORTHWEST PENNSYLVANIA...FOCUSING NUMEROUS SHOWERS AND THUNDERSTORMS OVER CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AND ISOLATED STRONG WIND GUSTS ARE POSSIBLE...BUT WIDESPREAD FLOODING OR SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEVOIR
In the hours before
Special weather statement, Aug 8, 5:27 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 527 AM EDT THU AUG 8 2013 PAZ005-006-081030- MCKEAN PA-POTTER PA- 527 AM EDT THU AUG 8 2013 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCKEAN AND NORTHERN POTTER COUNTIES... AT 523 AM EDT...A STRONG THUNDERSTORM WAS NEAR ELDRED...MOVING EAST AT 30 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT SHINGLEHOUSE...OSWAYO AND GENESEE. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 446...STATE ROAD 449. LAT...LON 4185 7761 4190 7848 4200 7851 4201 7761 FORECASTER: MARTIN
Special weather statement, Aug 8, 6:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 AM EDT THU AUG 8 2013
PAZ005-006-010-011-037-081115-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-TIOGA PA-
621 AM EDT THU AUG 8 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CAMERON...
NORTHERN ELK...NORTHWESTERN TIOGA...POTTER AND SOUTHEASTERN MCKEAN
COUNTIES...
AT 616 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GENESEE TO NORWICH TO LYNCH...MOVING EAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT WILCOX...
ULYSSES...JOHNSONBURG...EAST BRANCH DAM...LYMAN RUN STATE PARK AND
CHERRY SPRINGS STATE PARK.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI DENTON SKI AREA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 219...STATE ROAD 120...STATE ROAD 255...STATE ROAD 449.
LAT...LON 4166 7761 4147 7783 4148 7799 4144 7799
4149 7897 4156 7896 4166 7852 4201 7791
4200 7701
FORECASTER: MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:09 PM EDT | Special Weather Statement | CTP | Juniata, Perry | 51 min |
| Aug 7, 8:16 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Juniata, Perry | 59 min |
| Aug 7, 8:55 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more | 3 hr |
| Aug 7, 8:59 PM EDT | Special Weather Statement | CTP | Dauphin, Northumberland, Snyder | 46 min |
| Aug 7, 9:08 PM EDT | Severe Thunderstorm Warning | CTP | York | 67 min |
| Aug 7, 10:09 PM EDT | Areal Flood Advisory | CTP | York | 3 hr |
| Aug 7, 10:28 PM EDT | Special Weather Statement | CTP | York | 47 min |
| Aug 7, 10:34 PM EDT | Flash Flood Warning | CTP | Adams, York | 3 hr |
| Aug 7, 10:57 PM EDT | Areal Flood Advisory | CTP | Lebanon | 3 hr |
| Aug 8, 5:27 AM EDT | Special Weather Statement | CTP | Potter | 63 min |
| Aug 8, 7:46 AM EDT | Special Weather Statement | CTP | Tioga | 59 min |
| Aug 8, 4:35 PM EDT | Flash Flood Warning | CTP | Cambria, Somerset | 6 hr |
| Aug 8, 6:35 PM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 3 hr |
| Aug 8, 6:46 PM EDT | Special Weather Statement | CTP | Cameron | 44 min |
| Aug 8, 7:23 PM EDT | Special Weather Statement | CTP | Lancaster | 37 min |
| Aug 8, 7:40 PM EDT | Flash Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Aug 8, 7:49 PM EDT | Special Weather Statement | CTP | McKean | 41 min |
Nearby
Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.